MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that incorrect labeling occurred.The target lesion was located in the left main artery.A 5.00mm x 8mm nc emerge balloon catheter was advanced for dilatation.However, during inflation under radiography, it was noted that the size of the device was more than what the package label indicated.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.The device was returned with a carton and pouch.The labeling on the hub, pouch, and carton all matched.There were numerous kinks.There was contrast in the inflation lumen, and blood in the guidewire lumen.The balloon was tightly folded.The marker bands on the device were measured at 8mm from the proximal end to the distal end.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The balloon was measured after inflation and the distance between the cone transitions was 8mm.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm the reported incorrect device.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9222003
Report Number2134265-2019-12602
Device Sequence Number2158095
Product Code LOX
UDI-Device Identifier08714729846321
UDI-Public08714729846321
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0023086455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/29/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight66